Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 93, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 23, 2015, 6:49 PM EDT for Hancock County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2015, 6:49 PM EDT (22:49 UTC)
- Expired
- Aug 23, 2015, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 152 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS51 KCLE 232249
SVRCLE
OHC063-232330-
/O.NEW.KCLE.SV.W.0093.150823T2249Z-150823T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
649 PM EDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWESTERN OHIO...
* UNTIL 730 PM EDT
* AT 648 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAWSON...OR
NEAR BLUFFTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY...BLUFFTON...MCCOMB...ARLINGTON...ARCADIA...RAWSON...
VANLUE...MOUNT BLANCHARD...BENTON RIDGE...JENERA...MOUNT CORY AND
WILLIAMSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4114 8388 4113 8342 4099 8342 4099 8346
4095 8346 4095 8348 4091 8348 4090 8351
4085 8351 4082 8352 4082 8388
TIME...MOT...LOC 2248Z 279DEG 26KT 4097 8386
HAIL...1.00IN
WIND...60MPH
$$
SEFCOVIC2 follow-up statements
498
WWUS51 KCLE 232309
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT SUN AUG 23 2015
OHC063-232330-
/O.CON.KCLE.SV.W.0093.000000T0000Z-150823T2330Z/
HANCOCK OH-
709 PM EDT SUN AUG 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL HANCOCK COUNTY...
AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VANLUE...OR
NEAR FINDLAY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FINDLAY...ARLINGTON...RAWSON...VANLUE...MOUNT BLANCHARD...BENTON
RIDGE...JENERA AND MOUNT CORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4110 8388 4108 8342 4099 8342 4099 8346
4095 8346 4095 8348 4091 8348 4090 8351
4086 8351 4091 8388
TIME...MOT...LOC 2309Z 272DEG 29KT 4100 8356
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SEFCOVIC296
WWUS51 KCLE 232327
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT SUN AUG 23 2015
OHC063-232337-
/O.EXP.KCLE.SV.W.0093.000000T0000Z-150823T2330Z/
HANCOCK OH-
727 PM EDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HANCOCK COUNTY WILL
EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CLEVELAND.
LAT...LON 4110 8388 4108 8342 4099 8342 4099 8346
4095 8346 4095 8348 4091 8348 4090 8351
4086 8351 4091 8388
TIME...MOT...LOC 2325Z 279DEG 26KT 4100 8356
$$
SEFCOVICWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:43 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 23, 3:43 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT SUN AUG 23 2015 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS EVENING AND EARLY TONIGHT. MONDAY THROUGH TUESDAY...THE AREA WILL BE BETWEEN HIGH PRESSURE TO OUR WEST AND SOUTHWEST...AND LOW PRESSURE OVER ONTARIO AND THE GREAT LAKES. WAVES OF LOW PRESSURE WILL DROP SOUTH ACROSS THE REGION AROUND THE LOW AND KEEP OUR WEATHER UNSETTLED INTO MIDWEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT EXTEND FROM NRN LWR MI SSE INTO NORTH CENTRAL AND NORTHEAST INDIANA. THIS PRECIP WILL CONTINUE TO MOVE EAST AND SHOULD MOVE INTO THE TOLEDO AREA BETWEEN AROUND 7PM. FOLLOWING THE NAM12...CAPES SHOULD REMAIN ELEVATED THROUGH THE EVENING SO WILL CONTINUE TO MENTION THUNDERSTORMS AS THE LINE MOVES EAST REACHING FROM CLEVELAND TO MANSFIELD AROUND 03Z AND INTO NWRN PA AROUND 06Z BASED ON CURRENT TIMING. DRY AIR AND POST FRONTAL RIDGING SHOULD CLEAR SKIES BEHIND SO BROUGHT IN CLEARING IN THE WEST AFTER MIDNIGHT. CLEARING ACROSS THE CENTRAL COUNTIES SHOULD OCCUR "LATE" AND DID ENTER THAT ZONE WORDING FOR THE CLEVELAND AREA. CONTINUED WITH LIKELY POPS KCLE WEST AND CHANCE POPS EAST OF CLEVELAND EXPECTING A DIURNAL DECREASE. GUIDANCE TEMPS FROM THE MID 50S TO LOWER 60S FINE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... THE SHORT TERM WILL BE DOMINATED BY THE UPPER LOW...DEVELOPING TO OUR NORTH...EVENTUALLY DROPPING SOUTH ACROSS THE NRN LAKES AND SRN ONTARIO. ASSOCIATED WRAP AROUND MOISTURE CLOUDS AND SHOWERS WILL DESCEND INTO THE AREA THROUGH MID WEEK. ALSO...CONCERNED THAT ANY SUNSHINE WILL JUST RESULT IN CLOUDS REDEVELOPING AS THE COOL AIR ALOFT FILLS IN ACROSS THE REGION TUESDAY AND WEDNESDAY. ALSO...WITH 850MB TEMPS DROPPING TO 6-8C...LAKE EFFECT RAIN SHOWERS WILL BE LIKELY ACROSS NERN OHIO AND NWRN PA. AS TO TIMING DETAILS...AM EXPECTING A DECENT AMOUNT OF POST SYSTEM SUN EARLY MONDAY WITH CONVECTIVE CU INCREASING THROUGH THE AFTERNOON IN AS 850MB TEMPS DROP TO 9-10C. STILL PARTLY CLOUDY LOOKS GOOD AS THE COLDER AIR WILL STILL BE NORTH OF THE AREA AS WELL AS THE BEST MOISTURE. MONDAY NIGHT AND TUESDAY HOWEVER MODELS SHOW ANOTHER TROF/SECONDARY COLD FRONT/ WHICH DROPS 850MB TEMPS TO AROUND +6C BY TUESDAY MORNING ACROSS THE LAKE. AM EXPECTING LAKE EFFECT SHOWERS TO DEVELOP MONDAY NIGHT AND CONTINUE TUESDAY AS CLOUDS FILL IN. WILL COVER WITH CHANCE POPS FOR NOW. WILL CONTINUE WITH CHANCE POPS FOR LAKE EFFECT TUESDAY EVENING...BUT INCREASE TO LIKELY AFTER MIDNIGHT AS THE NAM12 AS A SHORT WAVE MOVES THROUGH. WEDNESDAY NOT A LOT OF CHANGE TO WILL CONTINUE WITH CHANCE POPS NORTHEAST OHIO AND NWRN PA. ANOTHER POSSIBILITY WILL BE FOR AFTERNOON SHOWERS ELSEWHERE TUE AND WED ALTHOUGH THAT WILL DEPEND ALSO ON HOW MUCH MOISTURE WRAPS INTO THE AREA SO FOR NOW WILL LEAVE OUT. GUIDANCE TEMPS LOOK FINE IN THE MID 70S MONDAY AND CLOSER TO 70 TUESDAY AND WED. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE UPPER LEVEL LOW THAT WILL BE OVER THE SOUTHERN GREAT LAKES REGION WILL BEGIN TO MOVE EAST IN THE EXTENDED PERIOD. ON THURSDAY...THE 850MB THERMAL TROUGH WILL STILL BE OVER THE EASTERN SECTIONS OF THE FORECAST AREA. WITH 850MB TEMPS +6 TO +8 LAKE EFFECT CLOUDS AND A FEW SHOWERS ARE POSSIBLE. THIS IS REFLECTED IN THE CURRENT FORECAST AND WILL REMAIN WITH THIS UPDATE. A LARGE RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION THURSDAY NIGHT AS THE TROUGH MOVES EAST BRINGING AN END TO THE SHOWERS AND A GRADUAL DECREASE IN CLOUDS THURSDAY NIGHT INTO FRIDAY. THIS RIDGE OF HIGH PRESSURE WILL REMAIN DOMINATE OVER THE FORECAST AREA THROUGH THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS WILL OCCUR THROUGH LATE AFTERNOON. A COLD FRONT WILL MOVE TOWARDS THE FORECAST AREA THIS EVENING. HIGH CLOUDS WILL MOVE OVER THE AREA IN ADVANCE OF THE FRONT WITH SOME CU DEVELOPING LATE THIS AFTERNOON OVER THE WEST. A LINE OF SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED WITH THE FRONT. COVERAGE WILL BE MINIMAL AS THESE STORMS ARE WORKING WITH FAIRLY DRY AREA. HOWEVER...A NARROW AREA OF MVFR CONDITIONS CAN BE EXPECTED WITH AREA OF SHOWERS AS IT PASSES OVER THE TAF SITES. THE TIMING FOR THE FRONTAL PASSAGE APPEARS TO BE APPROXIMATELY 00Z FOR NW OHIO...03Z FOR NORTH CENTRAL OHIO AND NEAR 06Z FOR NW PA. WINDS WILL REMAIN LIGHT OUT OF THE SOUTH THIS AFTERNOON AND EVENING. A NW WIND AND A LAKE BREEZE WILL OCCUR FOR PARTS OF NE OHIO AND NW PA. WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST AS THE FRONT APPROACHES AND BECOME WESTERLY LATE TONIGHT AND EARLY MONDAY MORNING. OUTLOOK...NON VFR POSSIBLE FOR KERI TUESDAY AND THE SNOWBELT OF NE OH/NW PA WEDNESDAY. && .MARINE... A COLD FRONT WILL MOVE ACROSS LAKE ERIE TONIGHT. LIGHT SOUTH WINDS IN ADVANCE OF THE FRONT WILL VEER TO THE SOUTHWEST AND THEN BECOME WEST AS THE FRONT PASSES. WIND SPEEDS WILL REMAIN AROUND 10 KNOTS THIS EVENING THEN GRADUALLY INCREASE LATER TONIGHT AND EARLY MONDAY MORNING. A SECONDARY SURFACE TROUGH WILL THEN MOVE ACROSS LAKE ERIE MONDAY LATE MORNING AND EARLY AFTERNOON. THIS TROUGH WILL BRING COOLER AIR OVER LAKE ALLOWING WINDS TO MIX TO THE SURFACE. WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 KNOTS WITH WAVES BUILDING TO 3 TO 5 FEET. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE MONDAY AFTERNOON. I WILL NOT ISSUE THE SMALL CRAFT ADVISORY AT THIS TIME BUT CONDITIONS WILL NEED TO BE MONITORED. WESTERLY WINDS ARE LIKELY TO CONTINUE OVER THE LAKE THROUGH THE EARLY PART OF THE WEEK AS A SERIES OF DISTURBANCES MOVE THROUGH A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE REGION. HIGH PRESSURE IS EXPECTED TO BUILD BACK OVER LAKE ERIE FOR THE LATER PART OF THE WEEK AND NEXT WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...GARNET AVIATION...GARNET MARINE...GARNET
Hazardous weather outlook, Aug 23, 4:35 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 435 PM EDT SUN AUG 23 2015 LEZ142-143-162-163-OHZ003-006>008-017-018-242045- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD- OTTAWA-SANDUSKY-HANCOCK-SENECA- 435 PM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST OHIO THIS EVENING. THUNDERSTORMS THAT HAVE DEVELOPED ALONG AND AHEAD OF A COLD FRONT WILL MOVE INTO NORTHWEST OHIO BETWEEN 6 AND 8 PM. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LEZ061-144>149-164>169-OHZ009>014-019>023-027>033-036>038-047-089- PAZ001>003-242045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 435 PM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 6:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 619 PM EDT SUN AUG 23 2015 OHZ006-017-232300- HANCOCK-WOOD- 619 PM EDT SUN AUG 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WOOD AND HANCOCK COUNTIES... AT 618 PM EDT...A STRONG THUNDERSTORM WAS OVER GLANDORF...OR OVER OTTAWA...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FINDLAY...BLUFFTON...NORTH BALTIMORE...MCCOMB...ARLINGTON...RAWSON... VAN BUREN...BLOOMDALE...CYGNET...JERRY CITY...HOYTVILLE...BENTON RIDGE...JENERA...MOUNT CORY AND BAIRDSTOWN. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4125 8388 4125 8354 4085 8358 4086 8388 TIME...MOT...LOC 2218Z 277DEG 38KT 4102 8407 SEFCOVIC
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:19 PM EDT | Special Weather Statement | CLE | Hancock | 41 min |
| Aug 23, 7:16 PM EDT | Severe Thunderstorm Warning | CLE | Seneca, Wyandot | 29 min |
| Aug 23, 7:52 PM EDT | Special Weather Statement | CLE | Crawford, Wyandot | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.